My wife always feels like throwing up after eating. Has anyone else experienced this? If so how did you combat this?
Posted by smiles132002 (Member # 7949) on :
Unforchunetly i can relate to your wife. Before I was diagnoised I vommited after every meal, every glass of water, juice etc, after every snack-basically I threw up 10-15 times a day. What did I do-well after 8 monthes of that I was diagnoised with lyme. After two weeks on meds I stopped throwing up but the naucia definately hasn't gone away. I think part of it is mind. You have push yourself and tell yourself KEEP IT DOWN! However, sometimes you just can't-it's very frustrating because I am so tired of fighting! There are lots of anti-naucia meds you can go on I am on propooxepine but I don't think it works. What does her diet look like? I eat about 6 meals a day plus snacks. Hence I am always eating so that my stomach is not overloaded by eating 3 regular size meals. I also do not eat any wheat or yeast products. I was told I have a sensitivity which is will only lead to me feeling more naucious. Feel free to write if you have any more specific questions. Good luck and keep fighting!!!
Posted by cantgiveupyet (Member # 8165) on :
yes, i have this problem too..i thought it was just me. You really have to will yourself not to throw up...I noticed for me anyway..i dont get sick when i eat eggs, yams..or oatmeal...and of course veggies..milk makes me terribly sick.... I had chicken today and my stomach hurt after that. Also, somedays i have no appetite at all and have to force myself to eat. I would suggest she try eating more meals but smaller portions...and foods that are easier to digest.
Posted by angelintx (Member # 8142) on :
It was the first symptom that hit me and the most bothersome. I am doing better after I got on the Doxycycline. Feeling for her and hoping it goes away soon!!
Posted by Michelle M (Member # 7200) on :
Hi Chip. Your wife's on Doxy, right? It's absolutely famous for puke-factor. Great med for certain but major YUCK. I was on it my first month. Sometimes I would be just absolutely sure I was gonna hurl. I SO needed to lie down. However, you're not s'posed to lie down (might ulcerate the ole esophagus, y'know).
So instead, I would slump into a soft chair and just sit there till the nausea passed.
Sometimes, it would be an hour.
At least I would be upright.
Sometimes I would fall asleep.
When it passed, then I was OK.
Small meals helped, as suggested above.
Other meds, which your wife will probably move onto later in treatment, aren't as hard on the tummy.
Posted by arg82 (Member # 161) on :
I deal with nausea all the time and it's definitely worse after I eat so my solution (not a good one) is to just not eat much. This is a bad habit to get into because I'm losing weight (although I think it's stabalized over the last few weeks) and it makes me have less energy but at least I'm not feeling like I need to lie on the bathroom floor all day waiting to see if I'll throw up. I don't usually throw up (only on rare occasions) but it's almost worse to FEEL like you're going to throw up but not actually doing it.
For me, the nausea is definitely made worse by my IV antibiotics (I'm on Primaxin right now). I infuse three times a day and the nausea is much worse for a few hours after each infusion, even with taking oral Zofran before each infusion. I've gotten onto a good Zofran schedule that seems to keep the nausea in check a little better but it's still hard for me to eat much. I just eat a little bit at a time when I do eat and that helps reduce the possible nausea from eating a full meal. People see me cutting my sandwiches into quarters and then only eating one or two quarters and I'm sure they think it's weird but one quarter of a chicken sandwich is better than none! I don't know when the last time I ate a whole meal was, but that kind of eating just doesn't work for me (and might not work for your wife).
Sorry I've rambled a bit but I hope this helps. Nausea meds can help - I take Zofran but I've also taken Phenergan that helped but not as much as the Zofran (plus it knocked me out for a few hours after each dose). She could also try ginger - ginger tea, crystallized ginger, and my PCP told me you can get ginger capsules with a high concentration of ginger that you can just swallow as a pill. And peppermint helps me, too. Peppermint tea is good and I suck on mini candy canes when the nausea gets bad from my infusions (I know the sugar isn't good but it does help settle my stomach a bit and keep my mind off of wanting to throw up).
I hope she can find something to help!
Peace and healing, Annie
Posted by fatigued15 (Member # 6437) on :
My daughter suffers from this and it has been much better lately. I am not sure if the Lyme or ABX are the cause. Does your wife take plenty of probiotics. We swiched brands and it seemed to help.
Before she eats she take 2 acti-zyme ( a digestive aid) Half way through the meal she takes a ginger capsule. Make sure she is taking enough probiotics. Her nausea is not as severe when she stays away from sugar too.
Hope this helps!
Posted by cgooge (Member # 7922) on :
She is on Doxy but we will be moving onto ceftin in a week or so. We just started the probiotics yesterday as well as an amino acid supplement.
She does not eat much which is something I want to change.
Posted by vitch (Member # 8094) on :
Either the doxy capsule or tablet causes that but I cannot remember which.
Posted by JimMet (Member # 7787) on :
If I don't take my doxy with a full meal, I also feel very nauseated. She must eat more to avoid the nausea.
Posted by smiles132002 (Member # 7949) on :
I too am starting to lose my appetite. I used to LOVE food and eat a lot of it! Luckily I had a really fast motablism so I never gained a pound. After throwing up for 8 monthes straight though I think I really screwed it up because I gain 30 pounds in two monthes.
Throwing up was bad, but atleast there was temporary relief of nausea atleast until my next meal. Now I just feel naucious all the time and it sucks! I don't know what else I can do. I eat small meals, I eat often, but I am starting to completely lose my appetite. I don't want to eat because I know I am just going to get more naucious and I am not even hungry. Just thinking about what I need to eat makes me depressed. I don't know what is wrong with me-I use to always be hungry and always eat-I hope this feeling go away soon!
Posted by Big B (Member # 8229) on :
Post-meal symptoms are so bad that I sometimes skip lunch in order to salvage some productive afternoon hours (already my low point in the day). I am a 21 year-old male with a metabolism to make others jealous, so skipping meals is definitely not a regular solution.
Far be it from me to attempt to force the "diet" that has worked for me on the rest of the world, but in my case, anyway, it can mean the difference between living a pseudo-normal life from 6:00 am to 9:30 pm, including some work, lifting weights, and running, and putzing around like some bored old man three times my age.
Anyway, I avoid certain foods like the plague, namely starch (all grains, beans, starchy veggies), sugar (even fruits, although I can tolerate small amounts of berries), processed foods, and nuts, which each bring their own set of symptoms. In addition, I DO eat LOTS of eggs, e.g., about half a dozen per day, lots of lower-mercury fish (about 1 serving per day), raw butter and virgin coconut oil, and plenty of cultured vegetables or raw goat milk kefir. Most significantly, perhaps, is my desperate need for grass-fed red meat; I usually eat between 1/2 and 1 pound every day, rare.
If this sounds like a plug for a high-protein diet like Atkins, try to see it more as a high-fat, low-carb attempt at detoxing the biliary sludge and rejuvinating the damaged cells without compromising my fragile gut ecology.
Again, I have no reason to assume this would work for everybody, much less even be financially feasible, but it is the ONLY diet I can eat and maintain a healthy weight, not feel nauseous or too fatigued, and minimize inflammation levels. When I try eating just about anything else, even many so-called "healthy" foods, I immediately slip back into the cycle of pain, fatigue, brain fog, and depression.
Hope this helps. -B
Posted by WildCondor (Member # 434) on :
It's probably the Doxy. When you take Doxycycline, you should eat a big meal, then drink water, then take the Doxy. It still can make you want to hurl chunks for hours, I know.
The switch to Ceftin will help, just be sure to keep up taking the meds with food!
The Doxy is EVIL to the stomach, and must be taken with food. Even so, it causes gastritis (inflammation of the stomach lining) so there is not a heck of alot you can do at this point but switch meds, eat more and grin and bare it!